Alert archive / Arizona / Special Weather Statements in 2016
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 5, 2016, 3:49 PM MST for Santa Cruz County, Arizona. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2016, 3:49 PM MST (22:49 UTC)
- Expired
- Aug 5, 2016, 4:30 PM MST
- In force
- 41 min
- Issued by
- NWS Tucson, AZ
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 16 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 10.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 513 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
959 WWUS85 KTWC 052249 SPSTWC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 349 PM MST FRI AUG 5 2016 AZZ504-507-513-052330- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL-DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON- 349 PM MST FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL 430 PM MST... AT 348 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SAHUARITA...OR 10 MILES EAST OF GREEN VALLEY...MOVING NORTHEAST AT 5 TO 10 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SAHUARITA...CORONA DE TUCSON AND VAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3176 11074 3181 11095 3205 11092 3204 11064 TIME...MOT...LOC 2248Z 209DEG 9KT 3188 11083 $$ MEYER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 5, 2:18 PM MST, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 5, 2:18 PM MST, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 218 PM MST FRI AUG 5 2016 .SYNOPSIS...Lingering moisture will keep showers and thunderstorms in the forecast through Saturday. A drying trend is then expected through early next week before a wet period arrives mid to late week. && .Discussion...Scattered to numerous showers and thunderstorms will continue to develop through the afternoon and into the early evening. In the past hour the storms have begun to transition from mainly over the mountains to valley locations. This trend will continue. Plenty of moisture exists to produce efficient rainfall production and significant rainfall rates. Recent rainfall over the past several days has also enhanced the risk for localized flooding issues. The threat for storms will linger into the overnight hours for areas mainly near the International and New Mexico border. Satellite and observational trends agree with model output suggesting that a gradual drying trend is underway. This will continue into the weekend and early next week as a broadscale trough over the western US brushes monsoonal moisture into mainly New Mexico and Texas. Shower coverage should wane a bit more each day Saturday through Tuesday. Further out there is suggestion from the models that remnant moisture from Tropical Storm Earl will work its way across Mexico and northward toward the area late Wednesday into Friday. If this pans out a wet period could ensue during this time frame. Tremendous uncertainty exists on the exact track of Earl remnants as the system crosses the continent. In any event, stay tuned as the potential event draws closer. && .AVIATION...Valid through 07/00Z. Scattered coverage of SHRA/TSRA with bases of 6-8k ft AGL will continue through 06/03z. Expect mtn obscurations and isold MVFR cigs/vsbys in +RA in valleys. Clouds decreasing and SHRA/TSRA ending in most areas by 06/06z but may linger near NM line through 06/12z. TSRA will develop again Saturday aftn mainly east of KOLS-KSAD-KSOW but cannot be ruled out vcnty of KTUS. Sfc winds generally 10 kts or less outside of TSRA. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Moisture will be gradually decreasing from west to east this weekend into Monday although thunderstorm chances will continue in Cochise, Graham and Greenlee counties through the period. At the same time, an increase in afternoon temperatures and decrease in humidity levels will occur. The return of moisture and increased thunderstorm chances area wide are foreseen during the middle of next week. Longer range models are in fair agreement that another period of modest drying could occur after that, by next weekend. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Discussion...Cantin Aviation/Fire Weather...Drozd Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 5, 1:08 PM MST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
108 PM MST FRI AUG 5 2016
AZZ502-504-505-052100-
SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE
PARK-TUCSON METRO AREA INCLUDING TUCSON/GREEN
VALLEY/MARANA/VAIL-TOHONO O'ODHAM NATION INCLUDING SELLS-
108 PM MST FRI AUG 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PINAL COUNTY UNTIL
200 PM MST...
AT 107 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18
MILES NORTHEAST OF KAKA...OR 25 MILES SOUTHWEST OF CASA
GRANDE...MOVING NORTHEAST AT 20 MPH.
VERY HEAVY RAINFALL...DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH
WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELOY...WHITE HORSE PASS...NORTH KOMELIK...COCKLEBUR...KOHATK...
CHUICHU AND JACKRABBIT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3268 11215 3272 11215 3272 11205 3276 11205
3277 11188 3279 11188 3279 11178 3277 11178
3276 11174 3273 11173 3273 11167 3276 11161
3273 11152 3267 11146 3241 11195 3267 11221
TIME...MOT...LOC 2007Z 239DEG 16KT 3263 11204
CANTINSpecial weather statement, Aug 5, 2:00 PM MST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
200 PM MST FRI AUG 5 2016
AZZ502-505-052145-
SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE
PARK-TOHONO O'ODHAM NATION INCLUDING SELLS-
200 PM MST FRI AUG 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PINAL COUNTY UNTIL
245 PM MST...
AT 159 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ARIZONA CITY...OR 16 MILES SOUTH OF CASA GRANDE...MOVING NORTHEAST AT
15 MPH.
HEAVY RAINFALL...DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL
BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELOY...WHITE HORSE PASS...COCKLEBUR...CHUICHU AND PICACHO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3281 11144 3273 11137 3251 11176 3276 11205
3277 11188 3279 11188 3279 11178 3276 11178
3276 11174 3273 11174 3273 11167 3276 11161
3281 11155 3285 11152
TIME...MOT...LOC 2059Z 234DEG 15KT 3266 11171
CANTINSpecial weather statement, Aug 5, 2:42 PM MST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 242 PM MST FRI AUG 5 2016 AZZ506-514-052230- SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE-SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN- 242 PM MST FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PINAL COUNTY UNTIL 330 PM MST... AT 241 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SAN MANUEL...OR 8 MILES SOUTH OF MAMMOTH. THIS STORM WAS NEARLY STATIONARY WITH A SLOW DRIFT NORTHWARD. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MAMMOTH...SAN MANUEL...ORACLE AND CAMPO BONITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3277 11071 3277 11051 3252 11047 3252 11080 TIME...MOT...LOC 2141Z 184DEG 3KT 3266 11065 GL
Special weather statement, Aug 5, 3:49 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 349 PM MST FRI AUG 5 2016 AZZ504-507-513-052330- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL-DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON- 349 PM MST FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL 430 PM MST... AT 348 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SAHUARITA...OR 10 MILES EAST OF GREEN VALLEY...MOVING NORTHEAST AT 5 TO 10 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SAHUARITA...CORONA DE TUCSON AND VAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3176 11074 3181 11095 3205 11092 3204 11064 TIME...MOT...LOC 2248Z 209DEG 9KT 3188 11083 MEYER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 1:08 PM MST | Special Weather Statement | TWC | Pima | 52 min |
| Aug 5, 2:00 PM MST | Special Weather Statement | TWC | Pinal | 45 min |
| Aug 5, 2:28 PM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 90 min |
| Aug 5, 2:42 PM MST | Special Weather Statement | TWC | 48 min | |
| Aug 5, 4:00 PM MST | Special Weather Statement | TWC | 45 min | |
| Aug 5, 4:20 PM MST | Special Weather Statement | TWC | Pinal | 25 min |
Nearby
Special Weather Statements in Arizona, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.